Wisconsin, 2010

Flash Flooding and Damaging Wind in Wisconsin, June 26 to 27, 2010

June 26 to 27, 2010 · NWS MPX · 6 events in 3 counties and zones

A complex of thunderstorms that moved across southern Minnesota during the late afternoon and evening hours of June 26th, moved into west-central Wisconsin and produced some minor wind damage in Maiden Rock. However, most of the severe weather was related to flash flooding that caused several areas to be impassible during the height of the storm.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A complex of thunderstorms that moved across southern Minnesota during the late afternoon and evening hours of June 26th, moved into west-central Wisconsin and produced some minor wind damage in Maiden Rock. However, most of the severe weather was related to flash flooding that caused several areas to be impassible during the height of the storm. Some of the most significant flooding occurred Pepin, and Baldwin, Wisconsin where several roads were closed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 26, 9:39 PM CST, 21 minutes earlier.

Area forecast discussion, Jun 26, 9:39 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1039 PM CDT SAT JUN 26 2010

.DISCUSSION...

WARM FRONT BECOMING WELL DEFINED VCNTY MN/I BORDER WITH AROUND
5000 J/KG ML CAPE SE SD INTO NW IA. VERY LITTLE CIN OVER THIS AREA
AS WELL. STRONG...MAINLY ELEVATED CELLS CONTINUE TO MOVE TOWARD SW
MN. CURRENT 850-300 /EW AND SLIGHTLY ESE/ THICKNESS FIELD
SUGGESTS THE STRONGEST STORMS INITIALLY MOVING ACROSS SOUTH
CENTRAL MN. MORE UPSCALE DEVELOPMENT QUITE POSSIBLE LATER AS THE
UPPER TROUGH APPROACHES ALONG WITH DEVELOPING LARGE SCALE UPPER
DIV. THE UPPER DIV IS FORECAST TO MAXIMIZE LATER TONIGHT. THE LOW
LEVEL/850 MB MOISTURE TRANSPORT IS FORECAST BY BOTH THE GFS AND
NAM TO DECELERATE OVER SE MN AND CENTRAL WI LATER TONIGHT. THERE
IS SOME UNCERTAINTY ABOUT THE HEAVIER RAIN AXIS DEPENDING ON THE
OUTFLOWS THIS EVENING...BUT GIVEN THAT CORE METRO PROBLEMS AND A
HEAVIER RAIN AXIS THAT OCCURRED INTO WI LAST NIGHT...HAVE EXPANDED
THE FFA A LITTLE FARTHER ENE.

STILL DECENT CONSISTENCY WITH THE TROUGH TO MOVE OUT SUNDAY
MORNING...BUT SOME CHANCE THAT WEAK VORT MAY AID SOME DEVELOPMENT
OF ISOLD CELLS NE AREAS SUNDAY EVENING. THE GFS IS THE MOST
AGGRESSIVE WITH BRINGING A SHORT WAVE INTO THE UPPER RIDGE LATE TIN
THE WEEK. WILL KEEP THINGS DRY UNTIL FRIDAY NIGHT AND
SATURDAY...AND THEN INTRODUCE A CHANCE. IS SUSPECT THAT MUCH OVER
A WEEK OF NO PRECIP IS HARD TO COME BY THIS TIME OF YEAR. THE
RIDGE SEEMS TO BE STRONG ENOUGH ALONG WITH THE SAME DRY SIGNALS
FROM THE NAEFS AND GEFS TO KEEP THE DRY FORECAST INTO FRIDAY.
WE SHOULD GET A COUPLE OF DAYS OF COOLER TEMPS AFTER THIS TROUGH
PASSAGE AND THEN GRAVITATE BACK TO NEAR NORMAL OR SLIGHTLY ABOVE BY
THE END OF THE WEEK.

&&

.AVIATION... /06Z TAF ISSUANCE/

JUST BEFORE MIDNIGHT...THE SFC TROUGH WAS ON THE WESTERN FRINGES OF
WEST CENTRAL MN...AND SHOULD CONTINUE TO MOVE EAST ACROSS THE
FORECAST AREA OVERNIGHT AND SUNDAY MORNING. LIFR TO IFR CONDS
PERSISTING OVER WEST CENTRAL WISCONSIN DURING THE OVERNIGHT
HOURS...CONDS EXPECTED TO IMPROVE FROM WEST TO EAST. WEAK SURFACE
RIDGE BUILDING BEHIND THE SFC TROUGH. WINDS VARIABLE IN DIRECTION IN
THE VICINITY OF THE TSRA. WINDS BECOMING WEST-NORTHWEST 10 TO 15
MPH. CLOUD/CEILING HEIGHTS LIFTING TO 4000-5000 FEET AGL SUNDAY.

KMSP...WEATHER CONDITIONS WILL CONTINUE TO IMPROVE AS A SURFACE
TROUGH MOVING THROUGH BY MID SUNDAY MORNING. IN THE
MEANTIME...EXPECT SOME MARGINAL TO IFR WEATHER CONDS IN THE VICINITY
OF THUNDERSTORMS.  WINDS VARIABLE IN DIRECTION IN THE VICINITY OF
THE TSRA. WINDS BECOMING WEST-NORTHWEST 10 TO 15 MPH. CLOUD/CEILING
HEIGHTS LIFTING TO 4000-5000 FEET AGL SUNDAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR BLUE EARTH-BROWN-CARVER-DAKOTA-FARIBAULT-
     FREEBORN-GOODHUE-HENNEPIN-LE SUEUR-MARTIN-NICOLLET-RAMSEY-
     REDWOOD-RICE-SCOTT-SIBLEY-STEELE-WASECA-WASHINGTON-WATONWAN.

WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-ST. CROIX.

&&

JPR/JM
Hazardous weather outlook, Jun 26, 12:46 PM CST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
146 PM CDT SAT JUN 26 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
271900-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
146 PM CDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE MIDDLE OF
THIS AFTERNOON THROUGH TONIGHT ACROSS MOST OF THE OUTLOOK AREA. A
MODERATE RISK FOR SEVERE THUNDERSTORMS IS EXPECTED DURING THIS
TIME FRAME GENERALLY WEST OF A LINE FROM MADISON TO SPRINGFIELD.
A TORNADO WATCH IS IN EFFECT UNTIL 8 PM SOUTH OF A LINE...FROM
APPLETON...TO BLOMKEST...TO WATERTOWN...TO NEW PRAGUE TO NORTHFIELD.
A WARM FRONT WILL LIE NEAR THE MINNESOTA AND IOWA BORDER BY MID
TO LATE THIS AFTERNOON...POTENTIALLY CAUSING ANOTHER ROUND OF LATE
AFTERNOON AND EARLY EVENING SEVERE THUNDERSTORMS IN SOUTHWEST AND
SOUTH CENTRAL MINNESOTA. THE PRIMARY THREATS FROM ANY OF THESE
STORMS THAT DO DEVELOP DURING THAT TIME INCLUDE LARGE HAIL...
HEAVY RAIN...AND SOME TORNADOES. ALSO...A COLD FRONT WILL TRACK
ACROSS THE DAKOTAS INTO WESTERN MINNESOTA DURING THE EVENING AND
INTO CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE TONIGHT.
THIS WILL BRING A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE
ENTIRE OUTLOOK AREA TONIGHT...WITH DAMAGING WINDS AND HEAVY RAIN
BEING THE PRIMARY THREATS. IN ADDITION...FLASH FLOODING IS
POSSIBLE TONIGHT ACROSS THE OUTLOOK AREA...PRIMARILY IN SOUTH
CENTRAL MINNESOTA WHERE A FLASH FLOOD WATCH IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS WEST CENTRAL WISCONSIN
ON SUNDAY. NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME.

THE RECENT RAINFALL ACROSS THE AREA HAS LED TO RIVER RISES.
DEPENDING ON RAINFALL AMOUNTS AND PLACEMENT THROUGH EARLY
SUNDAY...THE MINNESOTA RIVER MAY RISE TO NEAR FLOOD STAGE DURING
THE COMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL DEFINITELY BE NEEDED.

AZ

In the hours before

Local storm report, Jun 26, 9:32 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1032 PM CDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      FARIBAULT               44.30N 93.27W
06/26/2010                   RICE               MN   TRAINED SPOTTER

            WATER UP TO 2 FEET IN STREETS.

&&

CARLYON
Local storm report, Jun 26, 9:43 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1043 PM CDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     3 S LAKEVILLE           44.64N 93.24W
06/26/2010                   DAKOTA             MN   LAW ENFORCEMENT

            TREE DOWN ON POWER LINE.

&&

CARLYON
Local storm report, Jun 26, 9:44 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1044 PM CDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             13 W PORTER             44.64N 96.43W
06/26/2010  M1.25 INCH       YELLOW MEDICINE    MN   TRAINED SPOTTER

0500 PM     HAIL             CANBY                   44.71N 96.27W
06/26/2010  M0.75 INCH       YELLOW MEDICINE    MN   TRAINED SPOTTER

            SIZE OF DIMES...JUST STARTED.

0519 PM     TSTM WND DMG     PORTER                  44.64N 96.17W
06/26/2010                   YELLOW MEDICINE    MN   TRAINED SPOTTER

            POWER OUTAGE ACROSS CITY.

0525 PM     TSTM WND DMG     4 E PORTER              44.64N 96.09W
06/26/2010                   YELLOW MEDICINE    MN   TRAINED SPOTTER

            ONE DOZEN 8 INCH DOWN...ACCOMPANIED BY HALF INCH HAIL.

0628 PM     HAIL             MILROY                  44.42N 95.55W
06/26/2010  M1.00 INCH       REDWOOD            MN   TRAINED SPOTTER

0633 PM     TSTM WND DMG     MILROY                  44.42N 95.55W
06/26/2010                   REDWOOD            MN   TRAINED SPOTTER

            TREES DOWN. SIZE UNKNOWN.

0642 PM     TSTM WND DMG     LUCAN                   44.41N 95.41W
06/26/2010                   REDWOOD            MN   TRAINED SPOTTER

            EIGHT TO TEN INCH DIAMETER BRANCHES SEVERED.

0642 PM     HAIL             LUCAN                   44.41N 95.41W
06/26/2010  M1.00 INCH       REDWOOD            MN   TRAINED SPOTTER

0645 PM     HAIL             NNE LUCAN               44.41N 95.41W
06/26/2010  M1.00 INCH       REDWOOD            MN   TRAINED SPOTTER

            SMALL BRANCHES COMING DOWN

0650 PM     TSTM WND DMG     WABASSO                 44.40N 95.25W
06/26/2010                   REDWOOD            MN   LAW ENFORCEMENT

            LARGE GRAIN BIN BLOWN DOWN.

0650 PM     TSTM WND DMG     WABASSO                 44.40N 95.25W
06/26/2010                   REDWOOD            MN   LAW ENFORCEMENT

            NUMEROUS TREES BLOWN DOWN.

0655 PM     TSTM WND DMG     WANDA                   44.32N 95.21W
06/26/2010                   REDWOOD            MN   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN.

0748 PM     HAIL             10 W SLEEPY EYE         44.30N 94.93W
06/26/2010  E0.25 INCH       REDWOOD            MN   TRAINED SPOTTER

0811 PM     TORNADO          5 N VERNON CENTER       44.04N 94.17W
06/26/2010                   BLUE EARTH         MN   PUBLIC

            UNCOMFIRMED RELAYED THROUGH LAW ENFORCEMENT.

0812 PM     TSTM WND GST     NEW ULM                 44.31N 94.46W
06/26/2010  M58.00 MPH       BROWN              MN   AWOS

            OCCURRED AT THE AIRPORT.

0815 PM     TSTM WND GST     NEW ULM                 44.31N 94.46W
06/26/2010  M66.00 MPH       BROWN              MN   AWOS

0815 PM     FLASH FLOOD      NEW ULM                 44.31N 94.46W
06/26/2010                   BROWN              MN   TRAINED SPOTTER

            STREET FLOODING ENTIRE CITY.

0835 PM     TSTM WND DMG     GAYLORD                 44.55N 94.22W
06/26/2010                   SIBLEY             MN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0849 PM     TSTM WND GST     ST JAMES                43.98N 94.63W
06/26/2010  M51.00 MPH       WATONWAN           MN   AWOS

0855 PM     TSTM WND DMG     1 SW MANKATO            44.16N 94.00W
06/26/2010                   BLUE EARTH         MN   TRAINED SPOTTER

            SCATTERED TREES DOWN BLOCKING INTERSECTION WARREN AND
            HIGHLAND.

0855 PM     HEAVY RAIN       ST JAMES                43.98N 94.63W
06/26/2010  M2.20 INCH       WATONWAN           MN   TRAINED SPOTTER

            STREET FLOODING, WATER UP OVER CURBS.

0901 PM     TSTM WND GST     5 SSW LAKE CRYSTAL      44.04N 94.26W
06/26/2010  M52.00 MPH       BLUE EARTH         MN   MESONET

            MNDOT ROADWAY SENSOR.

0902 PM     TSTM WND GST     2 NNW ST PETER          44.36N 93.98W
06/26/2010  E56.00 MPH       NICOLLET           MN   TRAINED SPOTTER

0915 PM     TSTM WND DMG     2 E HENDERSON           44.53N 93.87W
06/26/2010                   LE SUEUR           MN   LAW ENFORCEMENT

            SCATTERED TREES DOWN.

0922 PM     TSTM WND GST     4 W BELLE PLAINE        44.62N 93.85W
06/26/2010  M60.00 MPH       SCOTT              MN   LAW ENFORCEMENT

0927 PM     TSTM WND GST     BELLE PLAINE            44.62N 93.76W
06/26/2010  M72.00 MPH       SCOTT              MN   MESONET

            MNDOT RWIS ROAD SENSOR.

0928 PM     TORNADO          3 N BLUE EARTH          43.68N 94.10W
06/26/2010                   FARIBAULT          MN   PUBLIC

            GRAIN BINS DOWN NEAR 140TH ST.

0928 PM     TORNADO          5 NE WINNEBAGO          43.82N 94.10W
06/26/2010                   FARIBAULT          MN   PUBLIC

0935 PM     TSTM WND DMG     CLEVELAND               44.32N 93.84W
06/26/2010                   LE SUEUR           MN   LAW ENFORCEMENT

            SCATTERED TREES DOWN.

0944 PM     TSTM WND GST     WASECA                  44.08N 93.50W
06/26/2010  E60.00 MPH       WASECA             MN   TRAINED SPOTTER

0954 PM     FLASH FLOOD      3 SW MANKATO            44.14N 94.03W
06/26/2010                   BLUE EARTH         MN   TRAINED SPOTTER

            WATER COVERING ROADS.

0955 PM     HAIL             MORRISTOWN              44.22N 93.44W
06/26/2010  E0.75 INCH       RICE               MN   TRAINED SPOTTER

0956 PM     TSTM WND DMG     WELLS                   43.74N 93.73W
06/26/2010                   FARIBAULT          MN   COUNTY OFFICIAL

            NUMEROUS TREES AND POWER LINES DOWN.

1000 PM     TORNADO          HARTLAND                43.80N 93.49W
06/26/2010                   FREEBORN           MN   LAW ENFORCEMENT

            REPORTED BY POLICE.

1005 PM     TSTM WND DMG     ALBERT LEA              43.66N 93.37W
06/26/2010                   FREEBORN           MN   TRAINED SPOTTER

            NUMEROUS TREES AND POWER LINES DOWN.

1005 PM     TSTM WND DMG     FARIBAULT               44.30N 93.27W
06/26/2010                   RICE               MN   LAW ENFORCEMENT

            POWER LINES DOWN.

1011 PM     FLASH FLOOD      FARIBAULT               44.30N 93.27W
06/26/2010                   RICE               MN   TRAINED SPOTTER

            WATER OVER CURBS.

1015 PM     TSTM WND DMG     3 S LAKEVILLE           44.64N 93.24W
06/26/2010                   DAKOTA             MN   LAW ENFORCEMENT

            TREE DOWN ON POWER LINE.

1015 PM     FLASH FLOOD      BURNSVILLE              44.76N 93.28W
06/26/2010                   DAKOTA             MN   LAW ENFORCEMENT

            NUMEROUS STRANDED CARS LAKEVILLE TO BURNSVILLE.

1027 PM     TSTM WND DMG     ALBERT LEA              43.66N 93.37W
06/26/2010                   FREEBORN           MN   TRAINED SPOTTER

            POWER LINES AND 8 INCH BRANCHES DOWN...POWER IS OUT.

1030 PM     FLASH FLOOD      FARIBAULT               44.30N 93.27W
06/26/2010                   RICE               MN   TRAINED SPOTTER

            WATER UP TO 2 FEET IN STREETS.

&&

AJZ
Local storm report, Jun 26, 9:45 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1045 PM CDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     2 NE BLUE EARTH         43.66N 94.07W
06/26/2010                   FARIBAULT          MN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

&&

CARLYON
Local storm report, Jun 26, 9:47 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1047 PM CDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     ALBERT LEA              43.66N 93.37W
06/26/2010                   FREEBORN           MN   TRAINED SPOTTER

            10 TO 12 INCH TREES DOWN.

&&

CARLYON
Local storm report, Jun 26, 9:51 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1051 PM CDT SAT JUN 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     FLASH FLOOD      2 S OWATONNA            44.06N 93.22W
06/26/2010                   STEELE             MN   TRAINED SPOTTER

            STREET FLOODING SOUTH CEDAR AVE.

&&

CARLYON

The radar

The Minneapolis radar (KMPX), 111 km away, was scanning. The volume nearest the first event began at 04:00 UTC.

Open the radar archive at this moment

Event by event

5 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Pierce

When
June 26, 10:00 PM CST to June 27, 1:00 AM CST
Where
Pierce County, 0.49 mi W of Plum City to 0.54 mi NW of Plum City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
44.630, -92.190

Several areas around Plum City, Wisconsin, had water over the roads for several hours.

Flash Flood, Pierce

When
June 26, 10:00 PM CST to June 27, 1:00 AM CST
Where
Pierce County, 0.85 mi NW of Ellsworth to 0.92 mi N of Ellsworth
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
44.740, -92.480

Several roads around Ellsworth, Wisconsin, were closed due to flood waters.

Thunderstorm Wind, Pierce

When
June 26, 10:10 PM CST to 10:11 PM CST
Where
Pierce County, 1.2 mi NW of Maiden Rock
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.580, -92.320

Multiple large trees were blown down.

Flash Flood, Pierce

When
June 26, 10:15 PM CST to June 27, 1:15 AM CST
Where
Pierce County, 1.2 mi NW of Maiden Rock to 1.06 mi NW of Maiden Rock
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
44.580, -92.320

A mud slide occurred north of Maiden Rock on County Road A, and 385th Street due to flash flooding.

Flash Flood, Pepin

When
June 26, 11:15 PM CST to June 27, 2:15 AM CST
Where
Pepin County, 0.71 mi NNW of Pepin to 0.62 mi NNE of Pepin
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
44.440, -92.153

Flood waters caused eight inches of mud to flow over railroad tracks near Pepin, Wisconsin. In addition, County Road N, and Arkansas Road had to be barricaded due to a road that was washed out due to flood waters.

Flash Flood, St. Croix

When
June 26, 11:30 PM CST to June 27, 2:30 AM CST
Where
St. Croix County, 0.94 mi S of Baldwin to 0.45 mi SE of Baldwin
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
44.956, -92.377

Flood waters caused a local creek in Windmill Park to overflow, which caused water to flood areas around Baldwin, Wisconsin for several hours. Several roads were closed during the height of the flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241661, 241662, 241666, 241663, 241664, 241665.